A variational complex for difference equations

Hydon, P.E. and Mansfield, E.L. (2004) A variational complex for difference equations. Foundations of Computational Mathematics, 4 (2). pp. 187-217. ISSN 1615-3375. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)

Abstract

An analogue of the Poincare lemma for exact forms on a lattice is stated and proved. Using this result as a starting-point, a variational complex for difference equations is constructed and is proved to be locally exact. The proof uses homotopy maps, which enable one to calculate Lagrangians for discrete Euter-Lagrange systems. Furthermore, such maps lead to a systematic technique for deriving conservation laws of a given system of difference equations (whether or not it is an Euler-Lagrange system).

Item Type: Article
Uncontrolled keywords: DIRECT CONSTRUCTION METHOD; CONSERVATION-LAWS; GEOMETRIC INTEGRATION; LIE SYMMETRIES; DISCRETE; CLASSIFICATION; OPERATORS; SYSTEMS; PDES
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: Judith Broom
Date Deposited: 19 Dec 2007 18:26
Last Modified: 22 Apr 2014 16:01
Resource URI: http://kar.kent.ac.uk/id/eprint/712 (The current URI for this page, for reference purposes)
  • Depositors only (login required):